On a Recent 4-Phase Sequence Design for CDMA

A. Roger HAMMONS, Jr.  P. Vijay KUMAR  

Publication
IEICE TRANSACTIONS on Communications   Vol.E76-B   No.8   pp.804-813
Publication Date: 1993/08/25
Online ISSN: 
DOI: 
Print ISSN: 0916-8516
Type of Manuscript: INVITED PAPER (Special Issue on Spread Spectrum Techniques and Applications)
Category: 
Keyword: 
pseudorandom sequences,  code-division multiple-access,  quadriphase sequences,  

Full Text: PDF(813.3KB)>>
Buy this Article




Summary: 
Recently, a family of 4-phase sequences (alphabet {1,j,-1,-j}) was discovered having the same size 2r+1 and period 2r-1 as the family of binary (i.e., {+1, -1}) Gold sequences, but whose maximum nontrivial correlation is smaller by a factor of 2. In addition, the worst-case correlation magnitude remains the same for r odd or even, unlike in the case of Gold sequences. The family is asymptotically optimal with respect to the Welch lower bound on Cmax for complex-valued sequences and the sequences within the family are easily generated using shift registers. This paper aims to provide a more accessible description of these sequences.